MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 698G
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/12/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturing record evaluation was performed and identified a non-conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.H3 investigational summary: the product was returned to ethicon for evaluation.One sealed packet was received for analysis.Product code 698g.The visual assessment of the sample revealed that the needle was rotated within the parking slot, resulting in punctures to the paper lid and the overwrap package.The inspection concluded that the sterile barrier had been compromised, as evidenced by the holes observed on the copolymer caused by the needle tip.Based on the information currently available, the hole in the overwrap package was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During an unknown surgery, according to this standard, it was visually confirmed that the needle at the tip was pointing upwards inside the package and had not pierced the packaging but had pierced the paper wrapping inside the package.There were no needle sticks or other impacts due to this event.This event was found before use.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
ETHLN BLK 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23036829
Report Number2210968-2025-10406
Device Sequence Number18520350
Product Code GAR
UDI-Device Identifier10705031008588
UDI-Public(01)10705031008588(17)290831(10)103923
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698G
Device Lot Number103923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown